Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 334, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Jul 8, 2004, 3:28 PM CDT for Craig County, Oklahoma. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 8, 2004, 3:28 PM CDT (20:28 UTC)
- Expired
- Jul 8, 2004, 4:15 PM CDT
- In force
- 47 min
- Issued by
- NWS Tulsa, OK
- Area
- Counties, with a storm outline in the text
County Craig County, OK
The radar
The Tulsa radar (KINX), 65 km from the middle of the area, began a volume at 20:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Springfield, MO (KSGF), launched 12:00Z, 8.5 hours before the alert went out and 127 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1067 J/kg
- Mixed-layer CIN
- -140 J/kg
- Mixed-layer LCL
- 1037 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 86 m²/s²
- 0-3 km storm-relative helicity
- 138 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.7
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KTSA 082028 SVRTUL OKC035-082115- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TULSA OK 328 PM CDT THU JUL 8 2004 THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN CRAIG COUNTY IN NORTHEAST OKLAHOMA * UNTIL 415 PM CDT * AT 328 PM CDT...DOPPLER RADAR INDICATED SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF BLUEJACKET TO 7 MILES WEST OF WHITE OAK...MOVING SOUTHEAST AT 25 MPH. * SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE...VINITA...BIG CABIN...WHITE OAK AND BLUEJACKET. HAIL TO THE SIZE OF PENNIES AND WIND GUSTS TO 60 MPH CAN BE EXPECTED IN THE WARNED AREA. STAY INDOORS AND AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. LAT...LON 3681 9504 3675 9545 3652 9543 3652 9503 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 8, 3:17 PM CDT, 11 minutes earlier.
Area forecast discussion, Jul 8, 3:17 PM CDT, 11 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TULSA OKLAHOMA 317 PM CDT THU JUL 8 2004 LINE OF SEVERE STORMS CURRENTLY FROM ABOUT BARTLESVILLE TO MIAMI APPEARS TO BE DEVELOPING A STRONG COLD POOL. AHEAD OF THIS LINE OF STORMS...TEMPS IN LOW 90S WITH DEWPOINTS IN MID 70S YIELDING EXTREMELY UNSTABLE AIRMASS WITH CAPES OF 5000 J/KG THROUGH MUCH OF NORTHEAST OK AND NORTHWEST ARK. ADDITIONAL DEVELOPMENT SHOULD CONTINUE UNABATED AS 18Z SGF RAOB INDICATED VIRTUALLY NO CAP IN PLACE. LARGE HAIL THREAT NOT TOO GREAT IN SPITE OF POTENTIALLY VERY STRONG UPDRAFTS WITH COLD POOL DEVELOPMENT SUPPORTING INCREASING WIND THREAT. POPS FOR EVENING PERIOD WILL BE LAST MINUTE DECISION... BUT WILL HAVE RIBBON OF HIGH POPS EXTENDING AHEAD OF LINE. THESE STORMS SHOULD DIMINISH WITH LOSS OF HEATING...BUT NOT BEFORE IMPACTING MUCH OF THE AREA NORTH OF I-40 AND EAST OF HWY 75. LATER TONIGHT WILL NEED TO WATCH ANOTHER POSSIBLE MCS DEVELOPING OVER KANSAS WHICH MAY MAKE A RUN TOWARD NE OKLAHOMA TOWARD MORNING BEFORE WEAKENING. WILL HANG ON TO LOW POPS NORTH OF TULSA LATE TONIGHT THROUGH FRI MORNING. EASTERLY WAVE MOVING ALONG SOUTHERN PERIPHERY OF UPPER RIDGE WILL KEEP SOME CHANCES OF THUNDERSTORMS GOING THROUGH THE WEEKEND AS FLOW AROUND IT WILL BRING SOMEWHAT DEEPER MOISTURE INTO MAINLY SE OKLAHOMA AND NW ARKANSAS. THIS WILL KEEP THE LID ON HIGH TEMPS SOMEWHAT AS WELL. SUMMER APPEARS TO BE ON THE WAY EARLY NEXT WEEK WITH DEMISE OF EASTERLY WAVE AND MORE TYPICAL PATTERN OF UPPER RIDGE FIRMLY OVER THE SOUTHERN PLAINS THROUGH AT LEAST MID WEEK. GFS DOES TRY TO RETROGRADE UPPER BY ABOUT THURSDAY...AND IF THIS OCCURS WE COULD SLIP RIGHT BACK INTO THE PATTERN OF NOCTURNAL MCS/S. FOR THE TIME BEING HAVE STAYED THE COURSE OF HOT AND DUSTY FORECAST THROUGH THU. FORECAST ID= 14 .TSA WATCHES/WARNINGS/ADVISORIES... AR...NONE. OK...NONE.
Hazardous weather outlook, Jul 8, 2:40 PM CDT, 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TULSA OK 240 PM CDT THU JUL 8 2004 ARZ001-002-010-011-019-020-029-OKZ049-053>076-091000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CHOCTAW OK-CRAIG OK- CRAWFORD AR-CREEK OK-DELAWARE OK-FRANKLIN AR-HASKELL OK-LATIMER OK- LE FLORE OK-MADISON AR-MAYES OK-MCINTOSH OK-MUSKOGEE OK-NOWATA OK- OKFUSKEE OK-OKMULGEE OK-OSAGE OK-OTTAWA OK-PAWNEE OK-PITTSBURG OK- PUSHMATAHA OK-ROGERS OK-SEBASTIAN AR-SEQUOYAH OK-TULSA OK-WAGONER OK- WASHINGTON OK-WASHINGTON AR- 240 PM CDT THU JUL 8 2004 THIS OUTLOOK IS FOR NORTHWEST AND WEST CENTRAL ARKANSAS AS WELL AS MUCH OF EASTERN OKLAHOMA. .DAY ONE...THIS AFTERNOON AND TONIGHT EARLY THIS AFTERNOON STORMS HAD DEVELOPED OVER NORTHEAST OKLAHOMA. THESE STORM RAPIDLY INTENSIFIED AS THEY MOVED TO THE SOUTHEAST AT 20 MPH INTO AN AREA OF VERY UNSTABLE AIR. THIS AREA OF THUNDERSTORM ACTIVITY WILL CONTINUE TO MOVE TO THE SOUTHEAST AND AFFECT MOST OF NORTHEAST OKLAHOMA AND PORTIONS OF NORTHWESTERN ARKANSAS THIS AFTERNOON AND EARLY THIS EVENING. WHILE SEVERE WINDS ARE THE BIGGEST THREAT...LARGE HAIL IS ALSO LIKELY WITH THE STRONGER STORMS. THERE WILL BE A CHANCE OF THUNDERSTORMS OVER THE FAR NORTHERN PART OF THE AREA LATE TONIGHT. THERE IS THE POTENTIAL FOR ANOTHER COMPLEX OF STORMS DEVELOPING OFF TO THE NORTH OF THE AREA LATE THIS EVENING OR DURING THE EARLY MORNING HOURS. IF A COMPLEX DOES DEVELOP IN WOULD THEN MOVE TO THE SOUTH DURING THE OVERNIGHT HOURS. THE COMPLEX IS EXPECTED TO BE WEAKENING AS IT APPROACHES THE FAR NORTHERN PARTS OF THE AREA AROUND DAYBREAK. SPOTTER / EMERGENCY MANAGEMENT ACTION STATEMENT... SPOTTER ACTIVATION IN NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS IS REQUIRED THIS AFTERNOON AND EVENING .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE WILL BE A SLIGHT CHANCE OF THUNDERSTORMS AFFECTING THE AREA OVER THE WEEKEND. OTHERWISE...THE MAIN TREND OF THE FORECAST WILL BE TOWARD DRIER AND WARMER WEATHER FOR THE WEEKEND AND DURING THE FIRST PART OF NEXT WEEK. WWW.SRH.NOAA.GOV/TULSA CONTAINS ADDITIONAL TABULAR AND GRAPHICAL INFORMATION
In the hours before
Special weather statement, Jul 8, 1:35 PM CDT, 1 hour 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE TULSA OK 135 PM CDT THU JUL 8 2004 ARZ001-002-010-011-OKZ056>058-061>063-067>070-090000- ADAIR OK-BENTON AR-CARROLL AR-CHEROKEE OK-CRAIG OK-DELAWARE OK- MADISON AR-MAYES OK-MUSKOGEE OK-NOWATA OK-OTTAWA OK-ROGERS OK- WAGONER OK-WASHINGTON AR- 135 PM CDT THU JUL 8 2004 SEVERE THUNDERSTORM WATCH NUMBER 591 IN EFFECT UNTIL 700 PM CDT. THIS INCLUDES THE FOLLOWING COUNTIES: IN NORTHEAST OKLAHOMA ADAIR...CHEROKEE...CRAIG...DELAWARE...MAYES...MUSKOGEE...NOWATA... OTTAWA...ROGERS AND WAGONER. IN NORTHWEST ARKANSAS BENTON...CARROLL...WASHINGTON AND MADISON. SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS PORTIONS OF NORTHEAST OKLAHOMA AND NORTHWEST ARKANSAS BY 300 PM. ANY STORMS THAT DEVELOP WOULD LIKELY BE SEVERE WITH DAMAGING WINDS TO 65 MPH. IN ADDITION...DUE TO THE SLOW STORM MOTION AND HEAVY RAINFALL RATES EXPECTED...LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE.
Special weather statement, Jul 8, 2:13 PM CDT, 1 hour 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE TULSA OK
213 PM CDT THU JUL 8 2004
OKZ054>058-082015-
CRAIG OK-NOWATA OK-OSAGE OK-OTTAWA OK-WASHINGTON OK-
213 PM CDT THU JUL 8 2004
THE NATIONAL WEATHER SERVICE IN TULSA HAS ISSUED A
SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 315 PM CDT
FOR THE FOLLOWING COUNTIES:
IN NORTHEAST OKLAHOMA
NORTHERN OSAGE...WASHINGTON...NOWATA...OTTAWA AND CRAIG
AT 213 PM CDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A
LINE EXTENDING FROM 8 MILES NORTHWEST OF BIGHEART TO 4 MILES EAST OF
NOWATA TO 3 MILES NORTHWEST OF COMMERCE...STATIONARY. SOME LOCATIONS
THAT WILL BE AFFECTED BY THESE STORMS INCLUDE...DEWEY...COPAN...NEW
ALLUWE...NOWATA...DELAWARE...LENAPAH...WATOVA...BIGHEART...HULAH...
BARTLESVILLE...MIAMI...COMMERCE...NARCISSA...OTTAWA...QUAPAW...
CARDIN...PICHER...CENTRALIA...HOLLOW...PYRAMID CORNERS...
BLUEJACKET...CENTRAILIA AND WELCH.
A LARGE PORTION OF NORTHERN OSAGE...WASHINGTON...NOWATA...OTTAWA AND
CRAIG COUNTIES WILL BE AFFECTED BY THESE STORMS THROUGH 315 PM CDT.
THESE STORMS WILL BE CAPABLE OF PRODUCING SMALL HAIL AND WIND GUSTS
TO 50 MPH. RESIDENTS IN THESE AREAS SHOULD REMAIN ALERT IN CASE THE
SIGNIFICANT WEATHER ALERT IS UPGRADED TO A WARNING.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 2:21 PM CDT | Severe Thunderstorm Warning | TSA | Craig | 69 min |
| Jul 8, 2:24 PM CDT | Severe Thunderstorm Warning | TSA | Osage, Washington | 66 min |
| Jul 8, 2:25 PM CDT | Severe Thunderstorm Warning | TSA | Ottawa | 65 min |
| Jul 8, 2:28 PM CDT | Severe Thunderstorm Warning | TSA | Nowata | 62 min |
| Jul 8, 3:05 PM CDT | Severe Thunderstorm Warning | TSA | Delaware, Mayes, Rogers | 115 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.